Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 22, 2012, 7:23 PM CST for Hempstead County, Lafayette County, Nevada County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2012, 7:23 PM CST (01:23 UTC)
- Expired
- Jan 22, 2012, 8:15 PM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Lafayette County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 7:40 PM CST | TSTM WND DMG | 1 S Rosston, AR | TREE LIMBS AND OTHER DEBRIS REPORTED ACROSS HIGHWAY 371. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS54 KSHV 230123
SVRSHV
ARC057-073-099-230215-
/O.NEW.KSHV.SV.W.0005.120123T0123Z-120123T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CST SUN JAN 22 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 815 PM CST
* AT 719 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF BODCAW...OR 7 MILES NORTH OF LEWISVILLE...AND
MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLISVILLE...ROSSTON AND BLUFF CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3378 9310 3356 9310 3336 9356 3351 9367
3381 9313
TIME...MOT...LOC 0123Z 248DEG 75KT 3349 9347
$$
VII1 follow-up statement
937
WWUS54 KSHV 230155
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CST SUN JAN 22 2012
ARC057-230205-
/O.CAN.KSHV.SV.W.0005.000000T0000Z-120123T0215Z/
HEMPSTEAD AR-
755 PM CST SUN JAN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR HEMPSTEAD COUNTY IS
CANCELLED...
LAT...LON 3368 9311 3356 9310 3343 9340 3339 9349
3339 9350 3348 9351 3348 9348 3352 9348
3365 9322
TIME...MOT...LOC 0155Z 248DEG 75KT 3373 9272
$$
ARC073-099-230215-
/O.CON.KSHV.SV.W.0005.000000T0000Z-120123T0215Z/
LAFAYETTE AR-NEVADA AR-
755 PM CST SUN JAN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR NEVADA AND LAFAYETTE COUNTIES...
AT 753 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 26 MILES NORTHEAST OF YOUNG...OR 8 MILES
NORTH OF EAST CAMDEN...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3368 9311 3356 9310 3343 9340 3339 9349
3339 9350 3348 9351 3348 9348 3352 9348
3365 9322
TIME...MOT...LOC 0155Z 248DEG 75KT 3373 9272
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 3:10 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 22, 3:10 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CST SUN JAN 22 2012
.DISCUSSION...
WARM FRONT HAS NOW PUSHED THROUGH MOST OF THE REGION...WITH THE ONLY
EXCEPTION BEING THE EXTREME NRN PORTIONS FROM ABOUT BROKEN BOW
OK...TO DE QUEEN AR. WINDS WERE A LITTLE SLOW TO PICK UP...BUT
MIXING IS NOW IN FULL SWING...AND 30-35 KT GUSTS ARE BECOMING
COMMON. DRYLINE HAS MADE IT INTO CENTRAL TX JUST W OF A SAN
ANTONIO...TO WACO...TO PARIS LINE. INSTABILITY IS RESPONDING
NICELY TO WARMING TEMPS AND MID 60S DEW POINTS...AS 20Z LAPS SB
CAPE IS AROUND 1000-1300 J/KG. KSHV RADAR ALREADY SHOWING ISOLD
SHOWERS DEVELOPING AHEAD OF THE DRYLINE ACROSS E TX IN THIS
UNSTABLE AIRMASS. STILL SOME UNCERTAINTY AS TO HOW FAR S AND W
INITIATION WILL OCCUR. AS THE DRYLINE MOVES E THIS AFTERNOON...
EXPECTING STORMS TO RAPIDLY DEVELOP DURING THE EARLY EVENING
ACROSS N LA/SW AR...WITH THE POTENTIAL TO QUICKLY BECOME SEVERE. A
CONVECTIVE WATCH WILL LIKELY BE CONSIDERED WITHIN THE NEXT FEW
HOURS. UPPER TROF IS FCST TO PUSH NE DURING THE OVERNIGHT
HOURS...EFFECTIVELY PUSHING CONVECTION OUT OF THE ERN PORTIONS OF
OUR REGION.
A BRIEF STAY OF HIGH PRESSURE IS EXPECTED FOR MONDAY...BEFORE
MOISTURE MAKES A QUICK COMEBACK AHEAD OF A MORE POTENT UPPER
DISTURBANCE. AN UPPER LOW IS EXPECTED TO MOVE INTO W TX ON TUE
WITH A DEVELOPING SFC LOW ACROSS S TX TO ACCOMPANY. THIS WILL PUMP
ABUNDANT MOISTURE INTO TX AND THE FOUR STATE REGION AT ALL LEVELS.
MODELS CONTINUE TO INDICATE SIGNIFICANT RAINFALL ACCUMULATIONS
OVER A THREE DAY PD...AS THE UPPER TROF SLOWLY MOVES ACROSS TX.
SEVERE WEATHER MAY EVEN BE A POSSIBILITY AT LEAST INITIALLY...
TRANSITIONING INTO A HEAVY RAINFALL/FLOODING THREAT BY WED. ALL IN
ALL...MODELS ARE IN PRETTY GOOD AGREEMENT ON THE EVOLUTION OF THIS
SYSTEM. RAIN IS EXPECTED TO END ON FRI...WITH HIGH PRESSURE AND
NEAR NORMAL IN STORE FOR THE WEEKEND. /12/
&&
.AVIATION...
SPRINGLIKE PATTERN IN PROGRESS THIS SUNDAY WITH DEEP SFC LEE SIDE LOW
IN TX PANHANDLE. WARM FRONT CURRENTLY EXTENDS ACROSS SRN AR AND
CENTRAL MS TO LIFT N INTO CENTRAL AR AND TN THROUGH THIS SUNDAY
EVENING. AS THE WARM FRONT LIFTS N...CURRENT LIFR AND IFR CEILINGS
AND VSBY ACROSS SRN TO GRADUALLY INCREASE TO VFR BY LATE AFTERNOON
AND SUNSET.
INSTABILITY TO INCREASE IN THE WARM SECTOR S OF WARM FRONT ACROSS
SRN AR...ERN TX...AND NRN LA DURING THIS AFTERNOON. A SHORT WAVE
TROUGH TO RAPIDLY EJECT E FROM KS THROUGH THIS EVENING WILL DEVELOP
SCT TSTMS AS WELL THROUGH TONIGHT AND EARLY MONDAY MORNING. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 46 66 44 68 53 / 20 0 10 40 80
MLU 51 65 43 68 52 / 60 0 10 40 60
DEQ 37 63 31 64 44 / 10 0 10 20 80
TXK 42 63 42 65 48 / 20 0 10 20 80
ELD 42 63 39 67 49 / 50 0 10 40 80
TYR 42 65 44 67 53 / 10 0 10 60 80
GGG 43 66 43 67 53 / 10 0 10 40 80
LFK 46 70 48 70 58 / 10 0 10 60 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ059-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/08Hazardous weather outlook, Jan 22, 11:16 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CST SUN JAN 22 2012 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. ANY STORMS THAT DEVELOP MAY BECOME STRONG...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-231200- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 12
In the hours before
Special weather statement, Jan 22, 6:36 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CST SUN JAN 22 2012
ARZ051-059>061-230115-
HEMPSTEAD-HOWARD-LITTLE RIVER-NEVADA-
636 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...NASHVILLE...PRESCOTT...SARATOGA...TOLLETTE AND
WASHINGTON...
AT 632 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORINTH TO
5 MILES NORTHEAST OF OGDEN...OR ALONG A LINE EXTENDING FROM 6 MILES
WEST OF MURFREESBORO TO 9 MILES EAST OF ASHDOWN...MOVING EAST NORTHEAST AT 55
MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIILocal storm report, Jan 22, 6:40 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG NASHVILLE 33.94N 93.85W
01/22/2012 HOWARD AR LAW ENFORCEMENT
A FEW TREES REPORTED DOWN.
&&
20Special weather statement, Jan 22, 7:02 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CST SUN JAN 22 2012
ARZ060-061-070-071-230145-
HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
702 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...GARLAND...GENOA...LEWISVILLE...ROSSTON AND
WILLISVILLE...
AT 658 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GENOA...OR 12 MILES SOUTHEAST OF
TEXARKANA...MOVING EAST NORTHEAST AT 55 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 6:25 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 16 min |
| Jan 22, 9:45 PM CST | Severe Thunderstorm Warning | SHV | Union | 15 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.